MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750810
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During analysis, the subject catheter tip and shaft was flattened.The subject catheter shaft was kinked proximally which would have caused issues delivering and advancing the stent during the procedure.The catheter was flushed and a 0.0265" patency mandrel was advanced, severe friction was felt throughout the shaft.There was material on the end of the patency mandrel which appeared to be ptfe (polytetrafluoroethylene)) inner lining peeling which most likely occurred when friction was encountered during the procedure and during analysis.The device was being used in a stenosis case which may have contributed to the event.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported event was confirmed based on analysis.The device did not meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information received indicated that the device was prepared for use as per the directions for use, continuous flush was maintained throughout the clinical procedure and the the patients anatomy was moderately tortuous.Left internal carotid artery (ica) tail severely stenosis case.Length of stenosis was about 1.4cm.The operator used a guidewire and microcatheter to super select to the location and then used balloon catheter to pre-dilate.Then the operator flushed and delivered a stent to go into the subject catheter but resistance was encountered during delivery and when it reached distal of the subject catheter resistance became bigger.The stent could not be advanced or retracted.The operator withdrew the subject catheter together with the stent out of patient's body and checked it and the stent was unexpectedly deployed outside the subject catheter and patient's body.Then the operator found tip of the subject catheter was also deformed.Then replaced them with new catheter and new stent to finish the procedure.The as reported catheter shaft friction, catheter tip damaged and catheter hub friction as well as the analysed catheter shaft kinked/bent, catheter shaft flat/crushed, catheter tip flat/crushed, catheter shaft friction and catheter ptfe inner lining peeling will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description
The device was returned for analysis and the investigation of the device revealed that the subject catheter polytetrafluoroethylene (ptfe) inner lining appeared to be peeling.No clinical consequences were reported to the patient due to this event.

Brand Name
EXCELSIOR XT-27 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20560441
Report Number3008881809-2024-00514
Device Sequence Number8865696
Product Code DQY
UDI-Device Identifier04546540698131
UDI-Public(01)04546540698131(17)261006(10)24558398
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003XT2750810
Device Lot Number24558398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); GATEWAY BALLOON CATHETER (BOSTON SCIENTIFIC); NEUROFORM EZ STENT (STRYKER); SYNCHRO GUIDEWIRE (STRYKER)
Patient Age69 YR
Patient SexFemale
Patient RaceAsian